MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC. WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710DF282CT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number 30290839m, and no internal actions related to the reported complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports related to the same event: mfr # 2029046-2020-00130 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter); (2) mfr # 2029046-2020-00131 for product code bd710df282ct (webster ® cs catheter with ez steer® technology and auto id).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent an atrioventricular reentrant tachycardia (avrt)/ wolff-parkinson-white syndrome (wpw) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a webster ® cs catheter with ez steer® technology and auto id and the patient suffered cardiac tamponade requiring pericardiocentesis.Towards the end of the case (post-ablation phase), the patient¿s blood pressure declined while pacing.The blood pressure raised back up to an acceptable level and the procedure continued.Post-testing with re-insertion of intracardiac echocardiography (ice), pericardial effusion was discovered by ultrasound ice.Cardiac tamponade was confirmed by ice and transthoracic echo (tte).Pericardiocentesis was performed and 320ml of fluid was removed from the pericardial space.The patient stayed overnight for monitoring.Patient condition improved, the physician said the patient remained stable.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related, he believed the event occurred during the manipulation of right ventricle (rv) or the coronary sinus (cs) catheters post-ablation.The rv catheter used was a st jude josephson quad (non-bwi product) transseptal puncture was performed with a st.Jude medical brk 98cm transseptal needle.There was no evidence of steam pop during the ablation.The catheter irrigation was set at 2ml, 8ml and 15ml.No error messages were observed on any bwi equipment.The force visualization features used included graph, dashboard, vector and visitag.The parameters for stability used with the visitag module were 2mm for 7 seconds, 25% at 2gms.No additional filter was used.The color option used prospectively was time (custom 10-30 seconds).It is the physician¿s opinion that the adverse event occurred during the manipulation of rv (non-bwi product) or cs catheter; however, since the cardiac tamponade was noticed after the ablation already had been performed with the thermocool® smart touch® sf bi-directional navigation catheter, the event will be conservatively coded and reported under both products (thermocool® smart touch® sf bi-directional navigation catheter and webster ® cs catheter with ez steer® technology and auto id).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key9618333
Report Number2029046-2020-00131
Device Sequence Number11432153
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public10846835002409
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model NumberBD710DF282CT
Device Catalogue NumberBD710DF282CT
Device Lot Number30290839M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR